Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 2, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Jan 28, 2008, 11:09 AM CST for 8 counties in Texas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2008, 11:09 AM CST (17:09 UTC)
- Expired
- Jan 28, 2008, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1795 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KSJT 281709 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1109 AM CST MON JAN 28 2008 TXZ054-098-113-127-290000- /O.CAN.KSJT.LW.Y.0003.000000T0000Z-080129T0000Z/ /O.NEW.KSJT.WI.Y.0002.080128T1709Z-080129T0000Z/ NOLAN-HASKELL-JONES-TAYLOR- INCLUDING THE CITIES OF...SWEETWATER...HASKELL...STAMFORD... ANSON...HAMLIN...ABILENE 1109 AM CST MON JAN 28 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS MORNING AND CONTINUE THROUGH THIS AFTERNOON. OCCASIONAL GUSTS TO 35 TO 45 MPH CAN BE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ049-099-114-128-290000- /O.NEW.KSJT.WI.Y.0002.080128T1709Z-080129T0000Z/ FISHER-THROCKMORTON-SHACKELFORD-CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...THROCKMORTON...WOODSON... ALBANY...CLYDE...BAIRD...CROSS PLAINS 1109 AM CST MON JAN 28 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS MORNING AND CONTINUE THROUGH THIS AFTERNOON. OCCASIONAL GUSTS TO 35 TO 45 MPH CAN BE EXPECTED.. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ065-066-072-073-139-140-154-290000- /O.CON.KSJT.LW.Y.0003.000000T0000Z-080129T0000Z/ COKE-RUNNELS-TOM GREEN-CONCHO-COLEMAN-BROWN-MCCULLOCH- INCLUDING THE CITIES OF...ROBERT LEE...BRONTE...BALLINGER... WINTERS...SAN ANGELO...EDEN...COLEMAN...BROWNWOOD...BRADY 1109 AM CST MON JAN 28 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS MORNING AND CONTINUE THROUGH THIS AFTERNOON. OCCASIONAL GUSTS TO 35 TO 40 MPH CAN BE EXPECTED. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 28, 5:21 AM CST, 5 hours 48 minutes earlier.
Area forecast discussion, Jan 28, 5:21 AM CST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 521 AM CST MON JAN 28 2008 .AVIATION... RAPID GULF MOISTURE RETURN HAS OCCURRED DURING THE OVERNIGHT HOURS ON THE HEELS OF GUSTY SOUTH WINDS. NIGHTTIME FOG/STRATUS SATELLITE IMAGERY SHOWS STRATUS STREAMING NORTH ACROSS WEST CENTRAL TEXAS THIS MORNING. CIGS HAVE BEEN IN THE MVFR RANGE, ALTHOUGH RECENTLY TERMINALS DOWN SOUTH (KSOA, KJCT) HAVE EITHER DROPPED INTO THE IFR CAT OR ARE TRENDING THAT WAY. RUC MODEL SOUNDINGS ALSO SUPPORT THIS NOTION AS WELL. WILL THROW IN TEMPO IFR CIGS FOR ALL TERMINALS EXCEPT KABI WHICH BASED ON RUC SOUNDINGS WILL LIKELY STAY MVFR. THE STRATUS SHOULD BREAK BY AROUND 16 OR 17Z FROM WEST TO EAST. AFTER STRATUS SCATTERS OUT AT THE TERMINALS LATER ON, THE REMAINDER OF THE FORECAST PERIOD SHOULD REMAIN VFR. FOR WINDS, WENT WITH THE STRONGEST WINDS UP NORTH AT KABI FOR TODAY AS THEY WILL APPROACH 20-25KTS BY AFTERNOON. LACY && .PREV DISCUSSION... /ISSUED 436 AM CST MON JAN 28 2008/ DISCUSSION... WIND WILL BE ONE OF THE MAIN FORECAST ISSUES WITH THIS PACKAGE... AS WELL AS FIRE WEATHER DANGER ON TUESDAY. GUSTY SOUTH WINDS OCCURRING TONIGHT ACROSS THE BIG COUNTRY AND CONCHO VALLEY...IN RESPONSE TO LOW-LEVEL JET. A SURGE IN DEWPOINTS IS ALSO OCCURRING WITH READINGS QUICKLY CLIMBING THROUGH THE 40S. GUSTY SOUTH TO SOUTHWEST WINDS WILL OCCUR THROUGH TODAY WITH THE HIGHEST SPEEDS ACROSS ROUGHLY THE NORTHERN THIRD OF OUR AREA. ON THE FENCE AS TO WHETHER TO ISSUE A WIND ADVISORY FOR THE BIG COUNTRY. WITH THE HIGH CLOUD CANOPY EXPECTED TO THICKEN HOWEVER... THIS SHOULD LIMIT SLIGHTLY THE AMOUNT OF MIXING...SO AT THIS TIME THINK THAT THE SPEEDS WILL STAY JUST BELOW CRITERIA. WILL GO AHEAD AND ISSUE A LAKE WIND ADVISORY TODAY FOR ALL APPLICABLE COUNTIES. THICKENING HIGH CLOUDINESS WILL ALSO HAVE A SLIGHT LIMITATION ON THE AMOUNT OF HEATING...SO GOING WITH HIGHS A FEW DEGREES BELOW GFS MOS GUIDANCE. SURFACE PRESSURE GRADIENT AND MIXING EFFECTS WILL HELP TO KEEP THE WINDS UP TONIGHT ACROSS THE NORTHERN HALF OF WEST-CENTRAL TEXAS. ON TUESDAY...STRONG WINDS AND AN INTRUSION OF VERY DRY AIR WILL RESULT IN A CRITICAL FIRE WEATHER DAY FOR OUR REGION. COLD FRONTAL PASSAGE TO OCCUR TUESDAY MORNING. STRONG GUSTY NORTHWEST WINDS WILL OCCUR FOR SEVERAL HOURS AFTER THE FRONT PASSES. WE HAVE ISSUED A FIRE WEATHER WATCH FOR ALL OF OUR COUNTIES TUESDAY. HAVE UNDERCUT THE MODEL GUIDANCE DEWPOINTS... GIVEN THE STRONG SUBSIDENCE AND INTRUSION OF VERY DRY AIR THAT IS EXPECTED. WILL LIKELY NEED A WIND ADVISORY FOR AT LEAST OUR NORTHERN AND POSSIBLY CENTRAL COUNTIES. DESPITE A GREATER AMOUNT OF SUNSHINE EXPECTED TUESDAY...THE COLD AIR ADVECTION SHOULD LIMIT THE TEMPERATURE CLIMB TO AROUND 7-14 DEGREES ABOVE THE MORNING LOWS. SURFACE HIGH DROPPING SOUTHEAST INTO TEXAS BEHIND THE FRONT WILL BRING A SHORT-LIVED REPRIEVE FROM THE WINDS TUESDAY NIGHT. GUSTY SOUTH WINDS TO REDEVELOP ON WEDNESDAY AS THE NEXT UPPER TROUGH DIGS INTO THE 4-CORNERS REGION AND LEE SIDE SURFACE TROUGH DEVELOPS. THE GFS AND ECMWF CONTINUE TO SHOW DIFFERENCES WITH THIS NEXT UPPER TROUGH AS IT MOVES ACROSS TEXAS. THE ECMWF STILL MAINTAINS CLOSED LOW DEVELOPMENT OVER NEW MEXICO WITH A SUBSEQUENT EASTWARD TRACK ACROS NORTH-CENTRAL TEXAS. THE GFS TRENDS HAVE AN OPEN WAVE TRACKING EAST ACROSS NORTH TX. WITH THE FORECAST SYSTEM TRACK AND LIMITED TIME WINDOW FOR SUFFICIENT MOISTURE RETURN...IT APPEARS THAT THE BETTER RAIN CHANCES WILL BE FOCUSED NORTHEAST AND EAST OF OUR COUNTIES. RATHER GUSTY NORTHWEST WINDS TO FOLLOW PASSAGE OF THE COLD FRONT WITH THIS NEXT SYSTEM. THE EXTENDED FORECAST FRIDAY INTO NEXT WEEKEND LOOKS DRY FOR WEST CENTRAL TEXAS...WITH WEST TO SOUTHWEST FLOW ALOFT. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 74 53 60 35 / 10 10 0 0 SAN ANGELO 74 53 64 32 / 10 10 0 0 JUNCTION 71 54 68 30 / 10 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR BROWN-COKE- COLEMAN-CONCHO-HASKELL-JONES-MCCULLOCH-NOLAN-RUNNELS-TAYLOR-TOM GREEN. FIRE WEATHER WATCH TUESDAY AFTERNOON FOR BROWN-CALLAHAN-COKE- COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE-MASON- MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD- STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN. && 99/99/30
Hazardous weather outlook, Jan 28, 5:33 AM CST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 533 AM CST MON JAN 28 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-291145- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 533 AM CST MON JAN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THE FIRE DANGER WILL BE HIGH TODAY AS STRONG SOUTH WINDS COMBINE WITH RELATIVE HUMIDITY VALUES IN THE 20S DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FIRE WEATHER WATCH IS IN EFFECT FROM NOON UNTIL 6 PM TUESDAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP TUESDAY AFTERNOON BEHIND A PACIFIC COLD FRONT. NORTHWEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE WITH GUSTS AS HIGH AS 45 MPH UP ACROSS THE BIG COUNTRY. THIS WILL COMBINE WITH PLUMMETING RELATIVE HUMIDITY VALUES DURING THE AFTERNOON TO CREATE OPTIMUM FIRE CONDITIONS. HIGH WINDS ON WEDNESDAY AND THURSDAY WILL KEEP THE FIRE DANGER ELEVATED THROUGH MUCH OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LACY
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 3:57 AM CST | Fire Weather Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 17 hr |
| Jan 28, 5:00 AM CST | Lake Wind Advisory | SJT | Brown, Coke, Coleman, Concho, Haskell, Jones and 5 more | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.